Uspekhi Matematicheskikh Nauk
General information
Latest issue
Impact factor
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Uspekhi Mat. Nauk:

Personal entry:
Save password
Forgotten password?

Uspekhi Mat. Nauk, 2000, Volume 55, Issue 6(336), Pages 71–116 (Mi umn334)  

This article is cited in 78 scientific papers (total in 78 papers)

Asymptotic topology

A. N. Dranishnikov

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: In this paper we study the similarity between local topology and its global analogue, so-called asymptotic topology. In the asymptotic case, the notions of dimension, cohomological dimension, and absolute extensor are introduced and some basic facts about them are proved. The Higson corona functor establishing a connection between macro- and micro-topology is considered. A relationship between problems of general asymptotic topology and the Novikov conjecture on higher signatures is discussed. Some new results concerning the Novikov conjecture and other related conjectures are presented.


Full text: PDF file (527 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2000, 55:6, 1085–1129

Bibliographic databases:

UDC: 515.12
MSC: Primary 54F45, 54C55; Secondary 54E35, 18B30, 54D35, 54D40, 20H15
Received: 29.12.1999

Citation: A. N. Dranishnikov, “Asymptotic topology”, Uspekhi Mat. Nauk, 55:6(336) (2000), 71–116; Russian Math. Surveys, 55:6 (2000), 1085–1129

Citation in format AMSBIB
\by A.~N.~Dranishnikov
\paper Asymptotic topology
\jour Uspekhi Mat. Nauk
\yr 2000
\vol 55
\issue 6(336)
\pages 71--116
\jour Russian Math. Surveys
\yr 2000
\vol 55
\issue 6
\pages 1085--1129

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Bell G., Dranishnikov A., “On asymptotic dimension of groups”, Algebr. Geom. Topol., 1 (2001), 57–71  crossref  mathscinet  zmath
    2. Daniele Guido, Tommaso Isola, “An asymptotic dimension for metric spaces, and the 0-th Novikov–Shubin invariant”, Pacific J Math, 204:1 (2002), 43  crossref  mathscinet  zmath  isi
    3. Malešič J., Repovš D., Semenov P.V., “On controlled extensions of functions”, J. Math. Anal. Appl., 285:1 (2003), 62–73  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    4. Bolotov D.V., “Macroscopic dimension of 3-manifolds”, Math. Phys. Anal. Geom., 6:3 (2003), 291–299  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    5. Dranishnikov A.N., “On hypersphericity of manifolds with finite asymptotic dimension”, Trans. Amer. Math. Soc., 355:1 (2003), 155–167  crossref  mathscinet  zmath  isi  scopus  scopus
    6. A. N. Dranishnikov, “Lipschitz Cohomology, Novikov Conjecture, and Expanders”, Proc. Steklov Inst. Math., 247 (2004), 50–63  mathnet  mathscinet  zmath
    7. Carlsson G., Goldfarb B., “The integral $K$-theoretic Novikov conjecture for groups with finite asymptotic dimension”, Invent. Math., 157:2 (2004), 405–418  crossref  mathscinet  adsnasa  isi  scopus  scopus
    8. Bell G.C., Dranishnikov A.N., Keesling J.E., “On a formula for the asymptotic dimension of free products”, Fund. Math., 183:1 (2004), 39–45  crossref  mathscinet  zmath  isi  scopus  scopus
    9. Dranishnikov A., Zarichnyi M., “Universal spaces for asymptotic dimension”, Topology Appl., 140:2-3 (2004), 203–225  crossref  mathscinet  zmath  isi  scopus  scopus
    10. Carlsson G., Goldfarb B., “On homological coherence of discrete groups”, J. Algebra, 276:2 (2004), 502–514  crossref  mathscinet  zmath  isi  scopus  scopus
    11. Bell G., Dranishnikov A., “On asymptotic dimension of groups acting on trees”, Geom. Dedicata, 103:1 (2004), 89–101  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    12. Sawicki M., “Absolute extensors and absolute neighborhood extensors in asymptotic categories”, Topology Appl., 150:1-3 (2005), 59–78  crossref  mathscinet  zmath  isi  scopus  scopus
    13. Protasov I.V., “Coronas of balleans”, Topology Appl., 149:1-3 (2005), 149–160  crossref  mathscinet  zmath  isi  scopus  scopus
    14. Bell G.C., “Asymptotic properties of groups acting on complexes”, Proc. Amer. Math. Soc., 133:2 (2005), 387–396  crossref  mathscinet  zmath  isi  scopus  scopus
    15. Dranishnikov A.N., “On hypereuclidean manifolds”, Geom. Dedicata, 117:1 (2006), 215–231  crossref  mathscinet  zmath  isi  scopus  scopus
    16. Dranishnikov A.N., “Groups with a polynomial dimension growth”, Geom. Dedicata, 119:1 (2006), 1–15  crossref  mathscinet  zmath  isi  scopus  scopus
    17. Bell, GC, “A Hurewicz-type theorem for asymptotic dimension and applications to geometric group theory”, Transactions of the American Mathematical Society, 358:11 (2006), 4749  crossref  mathscinet  zmath  isi  scopus  scopus
    18. Dranishnikov, A, “Asymptotic dimension of discrete groups”, Fundamenta Mathematicae, 189:1 (2006), 27  crossref  mathscinet  zmath  isi  scopus  scopus
    19. Kallipoliti, M, “Simply connected homogeneous continua are not separated by arcs”, Topology and Its Applications, 154:17 (2007), 3039  crossref  mathscinet  zmath  isi  scopus  scopus
    20. Brodskiy, N, “Dimension zero at all scales”, Topology and Its Applications, 154:14 (2007), 2729  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    21. Kunzi, HPA, “Uniform structures in the beginning of the third millenium”, Topology and Its Applications, 154:14 (2007), 2745  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    22. Filah, M, “Slowly oscillating functions in semigroup compactifications and convolution algebras”, Journal of Functional Analysis, 250:1 (2007), 144  crossref  mathscinet  isi  scopus  scopus
    23. Dranishnikov, AN, “On asymptotic Assouad-Nagata dimension”, Topology and Its Applications, 154:4 (2007), 934  crossref  mathscinet  zmath  isi  scopus  scopus
    24. Filali, M, “Asymptotic oscillations”, Topology and Its Applications, 154:3 (2007), 561  crossref  mathscinet  zmath  isi  scopus  scopus
    25. Dranishnikov A.N., Ferry S.C., Weinberger S.A., “An etale approach to the Novikov conjecture”, Comm. Pure Appl. Math., 61:2 (2008), 139–155  crossref  mathscinet  zmath  isi  scopus  scopus
    26. Gentimis, T, “Asymptotic dimension of finitely presented groups”, Proceedings of the American Mathematical Society, 136:12 (2008), 4103  crossref  mathscinet  zmath  isi  scopus  scopus
    27. Cuchillo-Ibáñez E., Dydak J., Koyama A., Morón M.A., “$C_0$-coarse geometry of complements of Z-sets in the Hilbert cube”, Trans. Amer. Math. Soc., 360:10 (2008), 5229–5246  crossref  mathscinet  zmath  isi  scopus  scopus
    28. Bell, G, “Asymptotic dimension”, Topology and Its Applications, 155:12 (2008), 1265  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    29. N. Brodskiy, J. Dydak, “Coarse dimensions and partitions of unity”, RACSAM, 102:1 (2008), 1  crossref  mathscinet  zmath  isi  scopus  scopus
    30. Ceccherini-Silberstein T.G., Samet-Vaillant A.Y., “Asymptotic invariants of finitely generated algebras. A generalization of Gromov's quasi-isometric viewpoint”, J. Math. Sci. (New York), 156:1 (2009), 56–108  crossref  mathscinet  zmath  scopus  scopus
    31. Dranishnikov A., “Cohomological approach to asymptotic dimension”, Geom. Dedicata, 141:1 (2009), 59–86  crossref  mathscinet  zmath  isi  scopus  scopus
    32. N. Brodskiy, J. Dydak, J. Higes, A. Mitra, “Assouad-Nagata dimension via Lipschitz extensions”, Isr J Math, 171:1 (2009), 405  crossref  mathscinet  zmath  isi  scopus  scopus
    33. Protasov, IV, “Small subsets of groups”, Topology and Its Applications, 156:16 (2009), 2651  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    34. Protasov I.V., “Counting Omega-ideals”, Algebra Universalis, 62:4 (2009), 339–343  crossref  mathscinet  zmath  isi  scopus  scopus
    35. Paul D Mitchener, “The general notion of descent in coarse geometry”, Algebr Geom Topol, 10:4 (2010), 2419  crossref  mathscinet  isi  scopus  scopus
    36. Chinen N., Hosaka T., “Asymptotic Dimension of Proper CAT(0) Spaces that are Homeomorphic to the Plane”, Canadian Mathematical Bulletin-Bulletin Canadien de Mathematiques, 53:4 (2010), 629–638  crossref  mathscinet  zmath  isi  scopus  scopus
    37. Radul T., “On transfinite extension of asymptotic dimension”, Topology and Its Applications, 157:14 (2010), 2292–2296  crossref  mathscinet  zmath  isi  scopus  scopus
    38. Protasov I.V., Tsvietkova A., “Decomposition of Cellular Balleans”, Topology Proceedings, 36 (2010), 77–83  mathscinet  zmath  isi
    39. Dušan Repovš, Mykhailo Zarichnyi, “Convex hyperspaces of probability measures and extensors in the asymptotic category”, Topology and its Applications, 2011  crossref  mathscinet  isi  scopus  scopus
    40. Salvador Hernandez, Igor V. Protasov, “Balleans of topological groups”, J Math Sci, 2011  crossref  mathscinet  scopus  scopus
    41. I.V. Protasov, “Weak P-points in coronas of G-spaces”, Topology and its Applications, 2011  crossref  mathscinet  isi  scopus  scopus
    42. Cencelj M., Dydak J., Smrekar J., Vavpetic A., “Sublinear Higson Corona and Lipschitz Extensions”, Houston J Math, 37:4 (2011), 1307–1322  mathscinet  zmath  isi
    43. Hambleton I., Savin L., “Coarse Geometry and P. A. Smith Theory”, Homology Homotopy Appl, 13:2 (2011), 73–102  crossref  mathscinet  zmath  isi  scopus  scopus
    44. Repovs D., Zarichnyi M., “On the Asymptotic Extension Dimension”, Ukrainian Math J, 62:11 (2011), 1766–1774  crossref  mathscinet  isi  scopus  scopus
    45. Papasoglu P., “Splittings and the Asymptotic Topology of the Lamplighter Group”, Trans. Am. Math. Soc., 364:7 (2012), 3861–3873  crossref  mathscinet  zmath  isi  scopus  scopus
    46. Jesús.P.. Moreno-Damas, “Dugundji's canonical covers, asymptotic and covering dimension”, Topology and its Applications, 172 (2014), 95  crossref  mathscinet  zmath  isi  scopus  scopus
    47. Jacek Kucab, Mykhailo Zarichnyi, “Subpower Higson corona of a metric space”, Algebra Discrete Math., 17:2 (2014), 280–287  mathnet  mathscinet
    48. Dranishnikov A., Zarichnyi M., “Asymptotic Dimension, Decomposition Complexity, and Haver's Property C”, Topology Appl., 169:SI (2014), 99–107  crossref  mathscinet  zmath  isi
    49. Takamitsu Yamauchi, “Asymptotic property C of the countable direct sum of the integers”, Topology and its Applications, 184 (2015), 50  crossref  mathscinet  zmath  isi  scopus  scopus
    50. Dydak J., “Coarse Amenability and Discreteness”, J. Aust. Math. Soc., 100:1 (2016), 65–77  crossref  mathscinet  zmath  isi  scopus
    51. Dydak J., Virk Z., “Preserving Coarse Properties”, Rev. Mat. Complut., 29:1 (2016), 191–206  crossref  mathscinet  zmath  isi  scopus
    52. Carlsson G., Goldfarb B., “On modules over infinite group rings”, Int. J. Algebr. Comput., 26:3 (2016), 451–466  crossref  mathscinet  zmath  isi  elib  scopus
    53. Dydak J., Mitra A.J., “Large scale absolute extensors”, Topology Appl., 214 (2016), 51–65  crossref  mathscinet  zmath  isi  scopus
    54. Weighill T., “On spaces with connected Higson coronas”, Topology Appl., 209 (2016), 301–315  crossref  mathscinet  zmath  isi  scopus
    55. Kasprowski D., “The asymptotic dimension of quotients by finite groups”, Proc. Amer. Math. Soc., 145:6 (2017), 2383–2389  crossref  mathscinet  zmath  isi  scopus
    56. Yamauchi T., “Hereditarily infinite-dimensional property for asymptotic dimension and graphs with large girth”, Fundam. Math., 236:2 (2017), 187–192  crossref  mathscinet  zmath  isi  scopus
    57. Austin K., Virk Z., “Higson compactification and dimension raising”, Topology Appl., 215 (2017), 45–57  crossref  mathscinet  zmath  isi  scopus
    58. Yamauchi T., “Straight Finite Decomposition Complexity Implies Property a For Coarse Spaces”, Topology Appl., 231 (2017), 329–336  crossref  mathscinet  zmath  isi  scopus
    59. Bell G., Moran D., Nagorko A., “Coarse Property C and Decomposition Complexity”, Topology Appl., 227 (2017), 30–50  crossref  mathscinet  zmath  isi  scopus
    60. Dranishnikov A., Zarichnyi M., “Remarks on Straight Finite Decomposition Complexity”, Topology Appl., 227 (2017), 102–110  crossref  mathscinet  zmath  isi  scopus
    61. Dranishnikov A.N., “Dimension of Compact Metric Spaces”, Indag. Math.-New Ser., 29:1, SI (2018), 429–449  crossref  mathscinet  zmath  isi  scopus
    62. Bell G.C., Nagorko A., “On the Stability of Asymptotic Property C For Products and Some Group Extensions”, Algebr. Geom. Topol., 18:1 (2018), 221–245  crossref  mathscinet  zmath  isi  scopus
    63. Wu Ya., Zhu J., “Classification of Metric Spaces With Infinite Asymptotic Dimension”, Topology Appl., 238 (2018), 90–101  crossref  mathscinet  zmath  isi  scopus
    64. Dydak J., Weighill T., “Monotone-Light Factorizations in Coarse Geometry”, Topology Appl., 239 (2018), 160–180  crossref  mathscinet  zmath  isi  scopus
    65. Beckhardt S., Goldfarb B., “Extension Properties of Asymptotic Property C and Finite Decomposition Complexity”, Topology Appl., 239 (2018), 181–190  crossref  mathscinet  zmath  isi  scopus
    66. Protasov I., “Varieties of Coarse Spaces”, Axioms, 7:2 (2018), 32  crossref  isi  scopus
    67. Gromov M., “Metric Inequalities With Scalar Curvature”, Geom. Funct. Anal., 28:3 (2018), 645–726  crossref  mathscinet  zmath  isi  scopus
    68. Protasov I., Protasova K., “On Hyperballeans of Bounded Geometry”, Eur. J. Math., 4:4 (2018), 1515–1520  crossref  mathscinet  isi  scopus
    69. Alvarez Lopez J.A., Candel A., “Generic Coarse Geometry of Leaves Preface”: Lopez, JAA Candel, A, Generic Coarse Geometry of Leaves, Lect. Notes Math., Lecture Notes in Mathematics, 2223, Springer International Publishing Ag, 2018, VII+  mathscinet  isi
    70. Spakula J., Tikuisis A., “Relative Commutant Pictures of Roe Algebras”, Commun. Math. Phys., 365:3 (2019), 1019–1048  crossref  mathscinet  zmath  isi  scopus
    71. Bell G., Glodkowski D., Nagorko A., “Decomposition Theorems For Asymptotic Property C and Property a”, Topology Appl., 256 (2019), 248–261  crossref  mathscinet  zmath  isi  scopus
    72. Banakh T. Protasov I., “Functional Boundedness of Balleans: Coarse Versions of Compactness”, Axioms, 8:1 (2019), 33  crossref  isi  scopus
    73. Hartmann E., “a Totally Bounded Uniformity on Coarse Metric Spaces”, Topology Appl., 263 (2019), 350–371  crossref  isi
    74. Kucab J., Zarichnyi M., “on Convergence in the Subpower Higson Corona of Metric Spaces”, Topology Appl., 272 (2020), 107068  crossref  isi
    75. Orzechowski K., “Apd Profiles and Transfinite Asymptotic Dimension”, Topology Appl., 283 (2020), 107394  crossref  mathscinet  isi
    76. Dydak J., “Matrix Algebra of Sets and Variants of Decomposition Complexity”, Rev. Mat. Complut., 33:2 (2020), 373–388  crossref  mathscinet  isi
    77. Dikranjan D., Zava N., “The Impact of Pontryagin and Bohr Functors on Large-Scale Properties of Locally Compact Abelian Groups”, Topology Appl., 275 (2020), 107025  crossref  mathscinet  isi
    78. Mitchener P.D., Norouzizadeh B., Schick T., “Coarse Homotopy Groups”, Math. Nachr., 293:8 (2020), 1515–1533  crossref  mathscinet  isi
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:788
    Full text:384
    First page:3

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021